Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 2, 2014, 6:47 PM CST for 39 counties in Alabama. It took effect at Nov 3, 2014, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2014, 6:47 PM CST (00:47 UTC)
- In effect from
- Nov 3, 2014, 11:00 AM CST
- Expired
- Nov 3, 2014, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847 WWUS84 KBMX 030047 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 647 PM CST SUN NOV 2 2014 ...A DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE LOW RELATIVE HUMIDITY VALUES MONDAY AFTERNOON... ALZ019-021>050-031400- /O.UPG.KBMX.FW.A.0011.141103T1800Z-141104T0000Z/ /O.NEW.KBMX.FW.W.0025.141103T1700Z-141103T2300Z/ CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 647 PM CST SUN NOV 2 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST MONDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE SOUTHEAST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ011>015-017-018-020-031400- /O.NEW.KBMX.FW.W.0025.141103T1700Z-141103T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- 647 PM CST SUN NOV 2 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST MONDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST MONDAY. * WINDS...WILL BE FROM THE SOUTH AROUND 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
074 WWUS84 KBMX 031208 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 608 AM CST MON NOV 3 2014 ...A DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON... ALZ011>015-017>050-032300- /O.CON.KBMX.FW.W.0025.141103T1700Z-141103T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 608 AM CST MON NOV 3 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WINDS...WILL BE FROM THE SOUTHEAST AROUND 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 2, 4:38 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 2, 4:38 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 438 PM CST SUN NOV 2 2014 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... OVERALL FORECAST CHANGES WERE AT A MINIMUM WITH THIS AFTERNOON ISSUANCE. COLD HIGH PRESSURE AND DRY AIR WILL REMAIN OVER CENTRAL ALABAMA THROUGH TUESDAY. IT APPEARS THAT ONE MORE WIDESPREAD COLD NIGHT WILL BRING FREEZING TEMPERATURES NORTHEAST AND FROST AREA WIDE. A MODERATING TREND CAN THEN BE EXPECTED THROUGH WEDNESDAY AS HIGH PRESSURE DRIFTS EAST AND THE NEXT COLD FRONT APPROACHES. THE HIGHEST RAIN CHANCES WILL BE WEDNESDAY INTO EARLY THURSDAY AS MODELS HAVE BECOME MUCH MORE CONSISTENT. THE GFS IS A TAD SLOWER AT CLEARING THE RAIN AND WILL KEEP WITH THAT TREND. TEMPERATURES WILL DROP BACK TOWARD NORMAL BEHIND THIS FRONT. THE NEXT SYSTEM IS ALSO SHOWING SOME BETTER CONTINUITY TODAY BUT THE OVERALL MOISTURE IS A BIT LIMITED. KEPT SMALL RAIN CHANCES IN SATURDAY NIGHT AND SUNDAY. 75 && .AVIATION... 00Z TAF DISCUSSION. NO AVIATION CONCERNS AT THIS TIME. HIGH PRESSURE WILL SHIFT ACROSS THE REGION TONIGHT BRINGING SOUTHEASTERLY WINDS FOR TOMORROW. ALL ELEMENTS VFR. 16 && .FIRE WEATHER... DRY CONDITIONS WILL PERSIST INTO TUESDAY. RED FLAG CRITERIA MAY BE MET THIS AFTERNOON AND MONDAY AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CHILTON...COOSA...DALLAS...ELMORE...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CHAMBERS... CHILTON...CLAY...COOSA...DALLAS...ELMORE...GREENE...HALE... JEFFERSON...LEE...LOWNDES...MACON...MARENGO...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...SUMTER... TALLADEGA...TALLAPOOSA...TUSCALOOSA. FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN...CHAMBERS... CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...GREENE... HALE...JEFFERSON...LEE...LOWNDES...MACON...MARENGO... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY FOR THE FOLLOWING COUNTIES: CALHOUN...CHAMBERS...CHEROKEE...CLAY... CLEBURNE...ETOWAH...RANDOLPH. &&
Hazardous weather outlook, Nov 2, 6:46 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 PM CST SUN NOV 2 2014 ALZ011>015-017>050-040100- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 646 PM CST SUN NOV 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. TEMPERATURES MAY ONCE AGAIN GO TO OR BELOW FREEZING AGAIN TONIGHT ACROSS PARTS OF EAST CENTRAL ALABAMA. FROST MAY BE POSSIBLE IN MANY OF THE OTHER AREAS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DUE TO LOW HUMIDITY ON MONDAY...HIGH FIRE DANGER WILL BE LIKELY DURING THE AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.